Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 70, NWS Memphis, TN

April 4, 2011Lawrence County, Randolph County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Apr 4, 2011, 7:31 AM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2011, 7:31 AM CDT (12:31 UTC)
Expired
Apr 4, 2011, 8:08 AM CDT
In force
37 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Lawrence County, AR, Randolph County, AR

The radar

The Memphis radar (KNQA), 166 km from the middle of the area, began a volume at 12:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 7:57 AM CDTHAIL 17 Ne Dalton, ARQUARTER SIZE HAIL IN THE TOWN OF WARM SPRINGS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 7:22 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 0.5 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1771 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1771 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.6
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

128 
WUUS54 KMEG 041231
SVRMEG
ARC075-121-041330-
/O.NEW.KMEG.SV.W.0070.110404T1231Z-110404T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
731 AM CDT MON APR 4 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
  RANDOLPH COUNTY IN EASTERN ARKANSAS...

* UNTIL 830 AM CDT

* AT 731 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 14 MILES WEST OF RAVENDEN SPRINGS TO 29
  MILES WEST OF ANNIEVILLE...MOVING EAST AT 55 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ANNIEVILLE...ATTICA...BLACK ROCK...DALTON...IMBODEN...MAYNARD...
  POCAHONTAS...RAVENDEN AND RAVENDEN SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

&&

LAT...LON 3650 9141 3650 9081 3648 9078 3642 9078
      3606 9113 3606 9137 3623 9136 3625 9133
      3625 9127 3632 9127 3633 9129 3641 9132
      3642 9135 3646 9137 3649 9142
TIME...MOT...LOC 1231Z 253DEG 47KT 3639 9144 3613 9173

$$
BORGHOFF
3 follow-up statements
231 
WWUS54 KMEG 041242
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
742 AM CDT MON APR 4 2011

ARC075-121-041330-
/O.CON.KMEG.SV.W.0070.000000T0000Z-110404T1330Z/
RANDOLPH AR-LAWRENCE AR-
742 AM CDT MON APR 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR NORTHWESTERN LAWRENCE AND RANDOLPH COUNTIES...

AT 740 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF ELM STORE TO 13 
MILES WEST OF ELEVEN POINT TO 19 MILES WEST OF SMITHVILLE....MOVING 
EAST AT 55 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ANNIEVILLE...
ATTICA...BLACK ROCK...DALTON...IMBODEN...MAYNARD...POCAHONTAS...
POWHATAN...RAVENDEN...RAVENDEN SPRINGS...SMITHVILLE...ELM STORE...
ELEVEN POINT AND WARM SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

&&

LAT...LON 3650 9141 3650 9081 3648 9078 3642 9078
      3606 9113 3606 9137 3623 9136 3625 9133
      3625 9127 3632 9127 3633 9129 3641 9132
      3642 9135 3646 9137 3649 9142
TIME...MOT...LOC 1240Z 248DEG 48KT 3646 9128 3628 9149
          3610 9162

$$
BORGHOFF
636 
WWUS54 KMEG 041301
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
801 AM CDT MON APR 4 2011

ARC075-041311-
/O.CAN.KMEG.SV.W.0070.000000T0000Z-110404T1330Z/
LAWRENCE AR-
801 AM CDT MON APR 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAWRENCE COUNTY
IS CANCELLED...

AT 801 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

LAT...LON 3650 9141 3650 9081 3648 9078 3642 9078
      3631 9088 3625 9124 3626 9123 3633 9129
      3637 9129 3641 9132 3642 9135 3647 9138
      3649 9142
TIME...MOT...LOC 1301Z 248DEG 48KT 3656 9095 3638 9117
          3620 9130

$$

ARC121-041330-
/O.CON.KMEG.SV.W.0070.000000T0000Z-110404T1330Z/
RANDOLPH AR-
801 AM CDT MON APR 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR NORTHERN RANDOLPH COUNTY...

AT 801 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WARM SPRINGS TO
ELEVEN POINT TO 12 MILES SOUTHWEST OF RAVENDEN SPRINGS...OR ALONG A
LINE EXTENDING FROM 12 MILES SOUTHWEST OF DONIPHAN TO 16 MILES
NORTHWEST OF POCAHONTAS TO 14 MILES NORTHWEST OF LAKE CHARLES STATE
PARK...MOVING EAST AT 55 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELM STORE...
ELEVEN POINT...WARM SPRINGS...PITMAN...MIDDLEBROOK...BRAKEBILL...
INGRAM...HAMIL...ELKINS PARK...STOKES...BROCKETT AND ENGELERG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

&&

LAT...LON 3650 9141 3650 9081 3648 9078 3642 9078
      3631 9088 3625 9124 3626 9123 3633 9129
      3637 9129 3641 9132 3642 9135 3647 9138
      3649 9142
TIME...MOT...LOC 1301Z 248DEG 48KT 3656 9095 3638 9117
          3620 9130

$$
522 
WWUS54 KMEG 041308
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
808 AM CDT MON APR 4 2011

ARC121-041318-
/O.CAN.KMEG.SV.W.0070.000000T0000Z-110404T1330Z/
RANDOLPH AR-
808 AM CDT MON APR 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RANDOLPH COUNTY IS
CANCELLED...

AT 808 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

LAT...LON 3650 9141 3650 9081 3648 9078 3642 9078
      3631 9088 3625 9124 3626 9123 3633 9129
      3637 9129 3641 9132 3642 9135 3647 9138
      3649 9142
TIME...MOT...LOC 1308Z 248DEG 48KT 3659 9084 3641 9106
          3623 9119

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 6:27 AM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Apr 4, 6:27 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
627 AM CDT MON APR 4 2011

.UPDATE...

UPDATED FOR 12Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 441 AM CDT MON APR 4 2011/

DISCUSSION...

A SEVERE WEATHER OUTBREAK IS EXPECTED TODAY WITH VERY STRONG
SOUTHERLY GRADIENT WINDS CONTINUING TODAY IN ADVANCE OF A STRONG
COLD FRONT THAT WILL MOVE THROUGH THE REGION.

INCREDIBLY WARM AND WINDY WEATHER WAS OCCURRING ACROSS THE MIDSOUTH
THIS MORNING. STRONG SOUTHERLY WIND WERE OCCURRING WITH WIND
GUSTS TO AROUND 50 MPH REPORTED IN SOME SPOTS ALONG AND WEST OF
THE MS RIVER. TEMPERATURES EARLY THIS MORNING WERE IN THE LOWER
AND MID 70S ACROSS THE AREA WITH DEW POINTS IN THE LOWER AND MID
60S. A COLD FRONT WAS PUSHING INTO SOUTHEAST MO...NORTHWEST AR AND
SOUTHEAST OK ABOUT ON SCHEDULE. THUNDERSTORMS WERE OCCURRING IN
ADVANCE OF THE FRONT ACROSS CENTRAL MO AND SOUTHWEST AR. THE
ATMOSPHERE ACROSS THE MIDSOUTH REMAINED CAPPED WITH NO CONVECTION
OCCURRING. THE 00Z LZK SOUNDING SHOWED A CAP OF OF ABOUT 3 DEGREES
C AT 800 MB.

THE STORM PREDICTION CENTER HAS PLACED NORTH MS AND MUCH OF WEST TN
IN A MODERATE RISK FOR SEVERE WEATHER TODAY...AND EAST AR AND THE
MO BOOTHEEL IN A SLIGHT RISK. THIS LOOKS GOOD AND IN LINE WITH
EARLIER THINKING. A POSITIVELY TILTED TROUGH DIGGING INTO THE
WESTERN PLAINS WILL MOVE INTO THE MIDSOUTH TODAY AND TONIGHT AS IT
BECOME MORE NEUTRALLY TILTED. LATEST MODELS CONTINUE TO INDICATE
THE CONVECTION WILL INCREASE RAPIDLY IN ADVANCE OF THE COLD FRONT
AS THE CAP ERODES THIS MORNING...MOVING INTO NORTHEAST AR AND THE
MO BOOTHEEL EARLY THIS MORNING. CONVECTION WILL QUICKLY BECOME
LINEAR JUST AHEAD OF THE FRONT AND INTENSIFY WITH DAYTIME HEATING.
AN INTENSE SQUALL LINE IS INDICATED NEAR THE MS RIVER BY LATE MORNING.
AS MENTIONED IN PREVIOUS DISCUSSIONS...CONDITIONS WILL BE RIPE
FOR SEVERE THUNDERSTORMS. MIXED LAYER MUCAPE WILL INCREASE TO
BETWEEN 1500 AND 2200 J/KG WITH LIFTED INDICES OF MINUS 6 AHEAD OF
THE SQUALL LINE. SOUTH TO SOUTHWEST 925 MB WINDS WILL BE BETWEEN
60 AND 65 KTS. 0-1 KM SR HELICITY WITH RANGE BETWEEN 250 AND 400
M2/S2 WITH DECENT DIRECTIONAL SHEAR. THINK INTENSE AND DAMAGING
WINDS WILL OCCUR IN SOME LOCATIONS ALONG THE SQUALL LINE WITH
LARGE HAIL ALSO LIKELY. BOWING SEGMENTS ALONG THE SQUALL LINE MAY
PRODUCE EMBEDDED TORNADOES. ALSO CAN NOT FEW OUT A FEW DISCRETE
SUPERCELLS THAT WOULD PRODUCE TORNADOES IN ADVANCE OF THE SQUALL
LINE...ALTHOUGH THIS REMAIN LESS CERTAIN. BETWEEN 1 AND 2 INCHES OF
RAINFALL WILL ALSO BE COMMON...LOCALLY MORE...AND LOCALIZED FLASH
FLOODING MAY OCCUR.

FALLING TEMPERATURES WILL OCCUR BEHIND THE PASSAGE OF THE COLD FRONT
WITH READINGS NEAR 50 DEGREES BY THIS AFTERNOON SPREADING INTO THE
MIDSOUTH FROM THE NORTHWEST. WINDS WILL BECOME WEST TO NORTHWEST
BEHIND THE FRONT CONTINUING STRONG AND GUSTY...ALTHOUGH PROBABLY
NOT QUITE AS STRONG AS IN ADVANCE OF THE FRONT.

MUCH CALMER WEATHER WILL RETURN TONIGHT. WINDS WILL DIMINISH AND
SKIES WILL CLEAR. THINK TEMPERATURES WILL DROP TO THE LOWER AND
MID 30S ACROSS MUCH OF THE AREA. ADDED PATCHY OR AREAS OF FROST TO
PARTS OF NORTHEAST AR...THE MO BOOTHEEL...MUCH OF WEST TN...AND
PART OF NORTHEAST MS AFTER MIDNIGHT INTO EARLY TUESDAY MORNING.
HOWEVER...CONFIDENCE IS SOMEWHAT LOW ON THE FROST POTENTIAL WITH
WINDS POTENTIALLY REMAINING UP ENOUGH TO KEEP FROST AT A MINIMUM.
WHILE SOME LOCATIONS WILL DROP TO NEAR FREEZING...THIS IS EXPECTED
TO BE BORDERLINE. THUS WILL HOLD OFF ISSUING A FREEZE WARNING OR
FROST ADVISORY AND LET THE DAYSHIFT EXAMINE. WILL CONTINUE TO
MENTION THIS POTENTIAL IN THE HAZARDOUS WEATHER OUTLOOK.

BY MID-WEEK...WARMER WEATHER AND SUNSHINE CAN BE EXPECTED AS UPPER
LEVEL RIDGING SPREADS OVER THE MIDSOUTH. WEDNESDAY LOOKS TO BE A
VERY NICE DAY ALTHOUGH SOUTHWEST WINDS WILL BE BREEZY.

THE REMAINDER OF THE FORECAST LOOKS WARM WITH INCREASING HUMIDITY.
WILL CONTINUE WITH SMALL POPS FROM THURSDAY THROUGH THE REMAINDER OF
THE FORECAST AS THE ATMOSPHERE BECOMES MORE UNSTABLE ACROSS THE
MIDSOUTH.

JCL

&&

.AVIATION...

12Z TAF CYCLE

NUMEROUS THUNDERSTORMS ARE DEVELOPING ACROSS ARKANSAS AT TAF
ISSUANCE TIME. THESE SHOWERS AND STORMS WILL TRACK EASTWARD ALONG
A COLD FRONT THROUGH THE MIDSOUTH TODAY. BEST TIMING APPEARS TO BE
BETWEEN 12-16Z AT KJBR...15-19Z AT KMEM...16Z-20Z AT KMKL...AND
18-22Z AT KTUP. IFR OR LOWER CIGS EXPECTED WITHIN THESE SHOWERS
AND STORMS ALONG WITH HEAVY RAIN AND LIMITED VSBYS.

GUSTY WINDS AHEAD OF THE FRONT WILL SUBSIDE SOMEWHAT AS THE FRONT
DRAWS CLOSER..THEN INCREASE AGAIN OUT OF THE NORTHWEST POST
FRONTAL. CIGS EXPECTED TO RISE GRADUALLY LATE THIS AFTERNOON WITH
CLEAR SKIES BY 06Z.

BORGHOFF

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  76  37  62  45 / 100  10   0   0
MKL  75  33  60  39 / 100  10   0   0
JBR  71  34  62  41 / 100  10   0   0
TUP  79  37  61  37 / 100  40   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     POINSETT-RANDOLPH-ST. FRANCIS.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR PHILLIPS.

MO...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Apr 4, 5:23 AM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
523 AM CDT MON APR 4 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
523 AM CDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY ACROSS ALL
OF NORTH MISSISSIPPI AND MUCH OF WEST TENNESSEE. THE MODERATE RISK
INCLUDES THE CITIES OF MEMPHIS...JACKSON AND TUPELO. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS A SMALL PART OF
NORTHWEST TENNESSEE...ALONG AND TO THE WEST OF A LINE FROM RIPLEY
TO UNION CITY. IN ADDITION...THE MISSOURI BOOTHEEL AND EAST
ARKANSAS ARE IN A SLIGHT RISK AREA. THE SLIGHT RISK AREA INCLUDES
THE CITY OF JONESBORO.

DAMAGING WINDS...LARGE HAIL...AND A FEW TORNADOES ARE POSSIBLE
ACROSS THE ENTIRE MIDSOUTH TODAY. IN ADDITION...HEAVY RAINFALL IS
EXPECTED WITH AMOUNTS BETWEEN 1 AND 2 INCHES COMMON WITH LOCALLY
MORE IN SOME SPOTS. LOCALIZED FLASH FLOODING IS POSSIBLE.

A STRONG COLD FRONT WILL MOVE INTO THE MIDSOUTH FROM THE WEST THIS
MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS...SOME SEVERE...ARE
EXPECTED TO MOVE INTO NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL
EARLY THIS MORNING. THESE THUNDERSTORMS WILL DEVELOP INTO A SQUALL
LINE THAT WILL INTENSIFY WITH DAYTIME HEATING. NUMEROUS SEVERE
THUNDERSTORMS ARE EXPECTED ALONG THE SQUALL LINE. BY LATE
MORNING...AN INTENSE SQUALL LINE IS EXPECTED TO BE MOVING INTO
WEST TENNESSEE AND NORTHWEST MISSISSIPPI. THUNDERSTORMS CONTAINING
DAMAGING WINDS AND LARGE HAIL WILL INCREASE IN THE MODERATE RISK
AREA. THE SQUALL LINE WILL CONTINUE MOVING EASTWARD ACROSS THE THE
REMAINDER OF WEST TENNESSEE AND NORTH MISSISSIPPI THIS AFTERNOON.
IN ADDITION...A FEW SEVERE THUNDERSTORMS MAY OCCUR AHEAD OF THE
SQUALL LINE WITH ISOLATED TORNADOES POSSIBLE. THE THREAT OF SEVERE
WEATHER WILL BE EAST OF THE MIDSOUTH BY 7 PM.

VERY STRONG AND GUSTY GRADIENT WINDS WILL CONTINUE TODAY. A WIND
ADVISORY HAS BEEN ISSUED AS A RESULT. VERY STRONG SOUTHERLY WINDS
BETWEEN 20 AND 35 MPH ARE EXPECTED WITH GUSTS TO BETWEEN 40 AND 50
MPH IN ADVANCE OF THE COLD FRONT. THE WINDS WILL TURN TO THE WEST
AND NORTHWEST BEHIND THE COLD FRONT REMAINING STRONG AND GUSTY.
THESE STRONG WINDS WILL BE CAPABLE OF CAUSING DOWNED TREE LIMBS
AND POWER OUTAGES IN SOME LOCATIONS. REFERENCE THE LATEST WIND
ADVISORY PRODUCT FOR DETAILS.

PATCHY OR AREAS OF FROST ARE POSSIBLE TONIGHT AFTER MIDNIGHT FROM
PARTS OF NORTHEAST ARKANSAS...ACROSS THE MISSOURI BOOTHEEL...INTO
MUCH OF WEST TENNESSEE AND A SMALL PART OF NORTHEAST MISSISSIPPI.
STAY TUNED TO LATER FORECASTS IN CASE A FROST ADVISORY OR FREEZE
WARNING IS ISSUED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PATCHY OR AREAS OF FROST ARE POSSIBLE EARLY TUESDAY MORNING FROM
PARTS OF NORTHEAST ARKANSAS...ACROSS THE MISSOURI BOOTHEEL...INTO
MUCH OF WEST TENNESSEE AND A SMALL PART OF NORTHEAST MISSISSIPPI.
STAY TUNED TO LATER FORECASTS IN CASE A FROST ADVISORY OR FREEZE
WARNING IS ISSUED.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS WILL BE NEEDED BEGINNING EARLY THIS MORNING AND
CONTINUING THROUGH LATE AFTERNOON.

JCL

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 8:05 AM CDTSpecial Weather StatementMEGCross, Poinsett40 min
Apr 4, 8:19 AM CDTSpecial Weather StatementMEGCraighead, Poinsett41 min
Apr 4, 8:26 AM CDTSpecial Weather StatementMEGClay49 min
Apr 4, 8:39 AM CDTSpecial Weather StatementMEGGreene, Lawrence51 min
Apr 4, 8:48 AM CDTSpecial Weather StatementMEGCrittenden, Cross42 min
Apr 4, 8:55 AM CDTSevere Thunderstorm WarningMEGClay, Greene, Lawrence, Randolph50 min
Apr 4, 9:06 AM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Mississippi39 min
Apr 4, 9:39 AM CDTSevere Thunderstorm WarningMEGClay51 min
Apr 4, 10:25 AM CDTRiver Flood AdvisoryMEGMississippi68 hr
Apr 4, 10:42 AM CDTSevere Thunderstorm WarningMEGCrittenden, Lee, Phillips, St. Francis48 min
Apr 4, 10:53 AM CDTSevere Thunderstorm WarningMEGCrittenden, Cross, Mississippi, Poinsett, St. Francis52 min
Apr 4, 11:18 AM CDTSevere Thunderstorm WarningMEGMississippi27 min
Apr 4, 11:29 AM CDTSevere Thunderstorm WarningMEGCrittenden, Lee, Phillips, St. Francis46 min
Apr 4, 11:39 AM CDTSevere Thunderstorm WarningMEGCrittenden, Mississippi51 min
Apr 4, 3:51 PM CDTFrost AdvisoryMEGClay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more12 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.